Advertisement

Reactions Weekly

, Volume 1775, Issue 1, pp 331–331 | Cite as

Mycophenolate/prednisone

Worsening of visceral leishmaniasis: case report
Case report
  • 36 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 42‑year‑old man developed worsening of visceral leishmaniasis (VL) during treatment with mycophenolate and prednisone for glomerulonephritis.

The man, who had a history of type II diabetes mellitus and hypertension, presented in a hospital in Saudi Arabia with impaired renal function and haematuria. He was diagnosed with glomerulonephritis of unknown etiology and started receiving oral mycophenolate 1g twice daily and oral prednisone 20mg once daily. Three months later, he presented to a hospital with a 3‑week history of fever, fatigue and abdominal pain. His fever was associated with rigors and chills, especially at night, and was not relieved by paracetamol treatment. His abdominal pain was diffuse, intermittent and colicky in nature, and was associated with nausea and...

Reference

  1. Alwazzeh MJ, et al. Visceral leishmaniasis and glomerulonephritis: A case report. Saudi Journal of Medicine and Medical Sciences 7: 40-43, No. 1, Jan-Apr 2019. Available from: URL: http://doi.org/10.4103/sjmms.sjmms_166_16 - Saudi Arabia

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations